MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC TURNPIKE SPIRAL 135CM; CATHETER, PERCUTANEOUS

VASCULAR SOLUTIONS LLC TURNPIKE SPIRAL 135CM; CATHETER, PERCUTANEOUS
Catalog Number 5640
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported that: operator was working on a highly calcified lesion.Multiple attempts were made to revascularize the anatomy.Multiple products, methods and access point were all unsuccessful.A spiral was attempted and while the operator was working with that device, the tip separated.According to the nurse lab manager, the physicians report indicates "the micro catheter did break, and it (the tip) was decided to be intentionally left behind.This was a very small piece (approximately 5mm), left in an occluded calcified artery." additional information: the operator mentioned rotating both clockwise and counterclockwise (to offset any torque build up.No stents were placed during the procedure.There was no reported patient harm from the incident.They are dur to return for another attempt at angioplasty.
 
Additional Manufacturer Narrative
(b)(4).Complaint verification could not be performed as no product was returned for this investigation.The dhr was review and zero non-conformances were found.Line clearance was performed, and all processes were followed correctly.The ifu along with the product states the following warning and precaution never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by f luoroscopy.Movement of the catheter or guidewire against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury.Do not rotate the catheter more than two (2) consecutive 360 rotations in either direction if the distal tip is not also rotating and advancing, as it may result in separation of the catheter, damage to the catheter, or vessel injury based on the information received it is possible that the turnpike was over torqued during use, and this may have led to the tip damage and separation.Without receiving the device in question, the root cause is undeterminable.The der process will continue to monitor for any similar events.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).In section provided the full udi #.Udi related data quality updates only.
 
Event or Problem Description

Brand Name
TURNPIKE SPIRAL 135CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
marling heaton
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18129173
Report Number2134812-2023-00052
Device Sequence Number7790432
Product Code DQY
UDI-Device Identifier10841156108755
UDI-Public(01)10841156108755(11)220908(17)240712(10)73G2200453(21)
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2024
Device Catalogue Number5640
Device Lot Number73G2200453
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2023
Supplement Date Received by Manufacturer10/17/2023
Not provided
Initial Report FDA Received Date11/14/2023
Supplement Report FDA Received Date12/15/2023
08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED; NOT REPORTED
Patient Age78 YR
Patient SexMale